Geometriae Dedicata

, Volume 82, Issue 1–3, pp 325–344 | Cite as

On 2-Reptiles in the Plane

  • Sze-Man Ngai
  • Víctor F. Sirvent
  • J. J. P. Veerman
  • Yang Wang


We classify all rational 2-reptiles in the plane. We also establish properties concerning rational reptiles in the plane in general.

Tiling rational n-reptile self-affine multi-tile 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B]
    Bandt, C.: Self-similar sets 5. Integer matrices and fractal tilings of ℝn, Proc. Amer. Math. Soc. 112 (1991), 549–562.Google Scholar
  2. [Ba]
    Barnsley, M.: Fractals Everywhere, 2nd edn, Academic Press, Boston, 1993.Google Scholar
  3. [BP]
    Berman, A. and Plemmons, R. J.: Nonnegative Matrices in the Mathematical Sciences, SIAM, Philadelphia, 1994.Google Scholar
  4. [Bo]
    Bowen, R.: Markov partitions are not smooth, Proc. Amer. Math. Soc. 71 (1978), 130–132.Google Scholar
  5. [CFG]
    Croft, H. T., Falconer, K. J. and Guy, R. K.: Unsolved Problems in Geometry, Springer, New York, 1991.Google Scholar
  6. [DK]
    Davis, C. and Knuth, D. E.: Number representations and dragon curves-I, II, J. Recreational Math. 3 (1970), 66–81, 133-149.Google Scholar
  7. [DKe]
    Duvall, P. and Keesling, J.: The Hausdorff dimension of the boundary of the Lévy dragon, In: Geometry and Topology in Dynamics, Contemp. Math. 246, Amer. Math. Soc., Providence, RI, 1999, pp. 87–97.Google Scholar
  8. [DKV]
    Duvall, P., Keesling, J. and Vince, A.: The Hausdorff dimension of the boundary of the boundary of the Lévy dragon, In: Geometry and Topology in Dynamics, Contemp. Math. 246, Amer. Math. Soc., Providence, RI, 1999, pp. 87–97.Google Scholar
  9. [E]
    Edgar, G. A.: Measure, Topology, and Fractal Geometry, Springer, New York, 1990.Google Scholar
  10. [FW]
    Flaherty, T. and Wang, Y.: Haar-type multiwavelet bases and self-affine multi-tiles, Asian J. Math. 3 (1999), 387–400.Google Scholar
  11. [G]
    Gelbrich, G.: Crystallographic reptiles, Geom. Dedicata 51 (1994), 235–256.Google Scholar
  12. [Gi]
    Gilbert, W.: Geometry of radix representations, In: The Geometric Vein: The Coxeter Festschrift, Springer, New York, 1981, pp. 129–139.Google Scholar
  13. [GH]
    Gröchenig, K. and Haas, A.: Self-similar lattice tilings, J. Fourier Anal. Appl. 1 (1994), 131–170.Google Scholar
  14. [GM]
    Gröchenig, K. and Madych, W.: Multiresolution analysis, Haar bases, and self-similar tilings of ℝn, IEEE Trans. Inform. Theory 38 (2) Part II (1992), 556–568.Google Scholar
  15. [HSV]
    Hacon, D., Saldanha, N. C. and Veerman, J. J. P.: Remarks on self-affine tilings, Experiment. Math. 3 (1994), 317–327.Google Scholar
  16. [H]
    Hutchinson, J. E.: Fractals and self similarity, Indiana Univ. Math. J. 30 (1981), 713–747.Google Scholar
  17. [K1]
    Kenyon, R.: Self-replicating tilings, In: P. Walters, (ed.), Symbolic Dynamics and its Applications, Contemp. Math., Geom. 135, Amer. Math. Soc., Providence, RI, 1992, pp. 239–263.Google Scholar
  18. [K2]
    Kenyon, R.: The construction of self-similar tilings, Geom. Funct. Anal. 6 (1996), 471–488.Google Scholar
  19. [KLSW]
    Kenyon, R., Li, J., Strichartz, R. S. and Wang, Y.: Geometry of self-affine tiles II, Indiana Univ. Math. J. 48 (1999), 25–42.Google Scholar
  20. [KL]
    Kirat, I. and Lau, K.-S.: On the connectedness of self-affine tiles, J. London Math. Soc. (to appear).Google Scholar
  21. [LW1]
    Lagarias, J. C. and Wang, Y.: Self-affine tiles in ℝn, Adv. Math. 121 (1996), 21–49.Google Scholar
  22. [LW2]
    Lagarias, J. C. and Wang, Y.: Haar type orthonormal wavelet bases in ℝ2, J. Fourier Anal. Appl. 2 (1995), 1–14.Google Scholar
  23. [L]
    Lind, D. A.: The entropies of topological Markov shifts and a related class of algebraic integers, Ergodic Theory Dynam. Systems 4 (1984), 283–300.Google Scholar
  24. [MW]
    Mauldin, R. D. and Williams, S. C.: Hausdorff dimension in graph-directed constructions, Trans. Amer. Math. Soc. 309 (1988), 811–829.Google Scholar
  25. [O]
    Odlyzko, A. M.: Nonnegative digit sets in positional number systems, Proc. London Math. Soc. 37 (1978), 213–229.Google Scholar
  26. [P]
    Praggastis, B.: Markov partitions for hyperbolic toral automorphisms, Thesis, Univ. of Washington, Seattle (1992).Google Scholar
  27. [R]
    Radin, C.: The pinwheel tilings of the plane, Ann. of Math. 139 (1994), 661–702.Google Scholar
  28. [SW]
    Strichartz, R. S. and Y. Wang,: Geometry of self-affine tiles I, IndianaUniv. Math. J. 48 (1999), 1–23.Google Scholar
  29. [T]
    Thurston, W. P.: Groups, Tilings, and Finite State Automata, Amer. Math. Soc. Colloq. Lecture Notes, Amer. Math. Soc., Providence, 1989.Google Scholar
  30. [V]
    Veerman, J. J. P.: Hausdorff dimension of boundaries of self-affine tiles in R N, Bol. Soc. Mat. Mexicana (3) 4 (1998), 159–182.Google Scholar

Copyright information

© Kluwer Academic Publishers 2000

Authors and Affiliations

  • Sze-Man Ngai
    • 1
  • Víctor F. Sirvent
    • 1
  • J. J. P. Veerman
    • 1
  • Yang Wang
    • 1
  1. 1.School of MathematicsGeorgia Institute of TechnologyAtlantaU.S.A.

Personalised recommendations